home : about us : ahead of print : current issue : archives search instructions : subscriptionLogin 
Users online: 773      Small font sizeDefault font sizeIncrease font size Print this page Email this page
 CASE REPORT
Year : 2009  |  Volume : 4  |  Issue : 1  |  Page : 30-32

Olanzapine induced tardive dystonia in case of adolescent bipolar disorder


Department of Psychiatry, All India Institute of Medical Sciences (AIIMS), New Delhi, India

Correspondence Address:
Yatan Pal Singh Balhara
Department of Psychiatry, All India Institute of Medical Sciences (AIIMS), New Delhi
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1817-1745.49105

Rights and Permissions

Atypical antipsychotics are increasingly being associated with neurological side effects. Risperidone, quetiapine, and aripiprazole have been associated with tardive dystonia among other side effects. Similarly, olanzapine has also been associated with this troublesome effect. However, these reports are from cases of nonaffective psychosis, specially schizophrenia. Moreover, the usual age of onset of this neurological side effect has been reported to be in the midthirties or later. We present here a case of tardive dystonia associated with the use of olanzapine in an adolescent girl suffering from bipolar affective disorder. The slight reduction in the severity of the symptoms with the stopping of olanzapine and the reemergence of the full-blown symptoms with the reintroduction of olanzapine, suggest the contributory role of olanzapine.






[FULL TEXT] [PDF]*


        
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3338    
    Printed175    
    Emailed0    
    PDF Downloaded284    
    Comments [Add]    

Recommend this journal